MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO* PART. ABSORB. MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO* PART. ABSORB. MESH; MESH, SURGICAL, POLYMERIC
Catalog Number UMR3
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Unspecified Infection (1930); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.  to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the diagnosis and indication for the initial surgical procedure? what were current symptoms following the index surgical procedure? onset date? what are the patient comorbidities/concomitant medications? if applicable, will product be returned, return date, tracking information what is physician¿s opinion as to the etiology of or contributing factors to this event what is the patient's current status? patient symptoms manifestations (location, severity, appearance, systemic or local reaction)? date - time of onset of infection from the surgical procedure? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? results? what medical intervention was performed? results?.
 
Event or Problem Description
It was reported that a patient underwent a hernia repair procedure on unknown date and the mesh was implanted.It was reported that there was infection after few months of implantation and during re admission the surgeon found that mesh was scrambled.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Only a picture of the sample was received for analysis.Upon visual inspection of the picture,pieces of an used mesh with body fluids and sutures attached could be observed.However, no conclusion could be reach as the sample was not returned for analysis.Additional information was requested and the following was obtained: what was the diagnosis and indication for the initial surgical procedure.-inguinal hernia.What were current symptoms following the index surgical procedure? onset date.-na.What are the patient comorbidities/concomitant medications.Na.If applicable, will product be returned, return date, tracking information na.What is physician¿s opinion as to the etiology of or contributing factors to this event na.What is the patient's current status.Normal.Patient symptoms manifestations (location, severity, appearance, systemic or local reaction) na.Date - time of onset of infection from the surgical procedure.Na.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? na.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation.Yes.Were cultures performed? results? na.What medical intervention was performed? results? na.Surgeon¿s name: (b)(6).

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8881714
Report Number2210968-2019-85392
Device Sequence Number10835574
Product Code FTL
UDI-Device Identifier10705031132498
UDI-Public10705031132498
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K033337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUMR3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date08/10/2019
Supplement Report FDA Received Date09/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;